Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

July 9, 2021Cameron County, Texas

NWS Brownsville, TX issued this special weather statement at Jul 9, 2021, 4:32 AM CDT for Cameron County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2021, 4:32 AM CDT (09:32 UTC)
Expired
Jul 9, 2021, 5:15 AM CDT
In force
43 min
Issued by
NWS Brownsville, TX

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 5 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.5 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2021-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1544 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2021-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1544 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

613 
WWUS84 KBRO 090932
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
432 AM CDT Fri Jul 9 2021
 
TXZ255-257-091015-
Coastal Cameron TX-Inland Cameron TX-
432 AM CDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMERON COUNTY UNTIL
515 AM CDT...

At 431 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Brown Memorial Golf Course, or near Downtown Brownsville, moving
north at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
San Benito, Los Fresnos, Rancho Viejo, Southmost, Olmito, Port Of
Brownsville, La Paloma, Cameron Park, Downtown Brownsville and
Brownsville.

LAT...LON 2586 9741 2584 9743 2585 9745 2588 9746
      2589 9752 2592 9753 2594 9758 2600 9762
      2601 9765 2602 9764 2602 9767 2615 9766
      2605 9722 2594 9729 2592 9733 2593 9735
      2591 9737 2589 9736 2584 9737 2584 9740
TIME...MOT...LOC 0931Z 194DEG 28KT 2581 9754 

$$

BA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jul 9, 2:59 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 9, 2:59 AM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
259 AM CDT Fri Jul 9 2021

.SHORT TERM (Now through Saturday): Isolated patches of moderate
to heavy convection are developing over portions of the BRO CWFA
right now, the most significant of which is located over Cameron
County. A final day of scattered to numerous showers and
thunderstorms will occur today as deep tropical moisture interacts
with low pressure at the surface and in the middle layers of the
atmosphere that will gradually move west in tandem. With heavy
rainfall anticipated, the Flash Flood Watch for the entire inland
portion of the BRO CWFA has been maintained until around sunset
Friday evening. Tonight through Saturday, isolated to low-end
scattered convection is forecast as the deep tropical moisture
tries to wane, but is then reinforced by the approach of a weak
500 mb low from the east. Given the continued chance for
precipitation, associated significant cloud cover, and soils
wetted from recent widespread rains, temperatures will be at below
normal levels, especially regarding daytime highs.

.LONG TERM (Saturday Night through Thursday): 500mb high pressure
centered over Nevada will favor generally more settled weather to
begin the long term. Mid level subsidence will lead to drier air
in middle and upper levels of the atmosphere which should help to
reduce rain chances through much of the period. This is reflected
well in time-height cross sections with global models indicating
notably drier air above 850mb. As per usual, some sea-breeze-
induced activity as well as streamer showers cannot be ruled out,
but the trend of much drier weather should continue through
Monday.

A 500mb low slowly traversing across the Midwest may help to bring
some elevated rain chances to Deep South Texas later Monday into
Tuesday of next week. The tail-end of the mid level trough may be
just enough to enhance some development, but PoPs will remain
fairly low for this update. Uncertainty exists with regard to how
far south the influence of the 500mb trough will truly extend,
especially given subsidence from strong high pressure centered
over the Southwestern CONUS as well as a Bermuda High beginning to
retrograde westward from the Atlantic. The latter feature will
begin to have more of an influence toward the end of the long term
period as the high begins to build in more from the east. This
will favor drier conditions again as well as temperatures
beginning to slowly warm back up, but likely still remaining a few
degrees below seasonal normals.

&&

.MARINE (Now through Saturday): Slightly adverse winds and seas
are expected along the Lower Texas Coast during the period due to
an enhanced surface pressure gradient over the western Gulf of
Mexico. Small Craft Exercise Caution will be needed, especially
for the Gulf of Mexico waters from 0 to 60 nautical miles
offshore, and Small Craft Advisory cannot be entire ruled out.

Saturday Night through Wednesday: A relatively steady pressure
gradient across the coastal waters will maintain moderate
southeasterly flow through much of the period. Some SCEC
conditions will be possible Saturday evening into early Sunday
morning, followed by an extended run of winds generally between
10-15 knots and wave heights generally ranging between 3-5 feet.
Slight changes in the pressure gradient may lead to some
additional periods of SCEC conditions at times during the long
term, but these are expected to be relatively brief in nature.
Some streamer showers and isolated thunderstorms are possible on
Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  88  79  89  79 /  60  20  20  10
BROWNSVILLE          89  80  90  80 /  60  20  20  10
HARLINGEN            88  78  90  79 /  60  20  20  10
MCALLEN              88  78  91  79 /  60  20  20  10
RIO GRANDE CITY      91  77  92  77 /  60  20  20  10
SOUTH PADRE ISLAND   85  81  85  82 /  50  20  20  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk from 7 AM CDT this morning through this
     evening for TXZ256-257-351.

     Flash Flood Watch through this evening for TXZ248>257-351-353.

GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

Short Term/Aviation...66-Tomaselli
Long Term/Upper Air...55-Adams
Hazardous weather outlook, Jul 9, 3:51 AM CDT, 41 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
351 AM CDT Fri Jul 9 2021

TXZ248>257-351-353-101100-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
351 AM CDT Fri Jul 9 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a High Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

A Flash Flood Watch is in effect for all of Deep South Texas and
the Rio Grande Valley until 7 PM CDT this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

An elevated risk of rip currents is possible at the local beaches
Saturday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-101100-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
351 AM CDT Fri Jul 9 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms are forecast for
today. Any of the thunderstorms will have the potential to produce
strong gusty winds and locally higher waves.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

In the hours before

Special weather statement, Jul 9, 4:32 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
432 AM CDT Fri Jul 9 2021

TXZ255-257-091015-
Coastal Cameron TX-Inland Cameron TX-
432 AM CDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMERON COUNTY UNTIL
515 AM CDT...

At 431 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Brown Memorial Golf Course, or near Downtown Brownsville, moving
north at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
San Benito, Los Fresnos, Rancho Viejo, Southmost, Olmito, Port Of
Brownsville, La Paloma, Cameron Park, Downtown Brownsville and
Brownsville.

LAT...LON 2586 9741 2584 9743 2585 9745 2588 9746
      2589 9752 2592 9753 2594 9758 2600 9762
      2601 9765 2602 9764 2602 9767 2615 9766
      2605 9722 2594 9729 2592 9733 2593 9735
      2591 9737 2589 9736 2584 9737 2584 9740
TIME...MOT...LOC 0931Z 194DEG 28KT 2581 9754

BA

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 9:27 PM CDTAreal Flood AdvisoryBROCameron56 min
Jul 9, 1:47 AM CDTAreal Flood AdvisoryBROCameron118 min
Jul 9, 2:18 AM CDTRip Current StatementBROKenedy17 hr
Jul 9, 3:41 AM CDTFlash Flood WarningBROCameron6 hr
Jul 9, 5:03 AM CDTSpecial Weather StatementBROCameron42 min
Jul 9, 5:08 AM CDTAreal Flood AdvisoryBROCameron2 hr
Jul 9, 5:14 AM CDTSpecial Marine WarningBRO46 min
Jul 9, 5:22 AM CDTSevere Thunderstorm WarningBROCameron38 min
Jul 9, 5:44 AM CDTFlash Flood WarningBROCameron4 hr
Jul 9, 5:51 AM CDTSpecial Marine WarningBRO54 min
Jul 9, 6:05 AM CDTSpecial Marine WarningBRO25 min
Jul 9, 6:24 AM CDTSpecial Marine WarningBRO51 min
Jul 9, 6:47 AM CDTFlash Flood WarningBROCameron3 hr
Jul 9, 7:05 AM CDTSpecial Marine WarningBRO55 min
Jul 9, 9:16 AM CDTSmall Craft AdvisoryBRO4 hr
Jul 9, 9:36 AM CDTAreal Flood AdvisoryBROCameron4 hr
Jul 9, 9:39 AM CDTAreal Flood AdvisoryBROCameron4 hr
Jul 9, 9:42 AM CDTAreal Flood AdvisoryBROCameron4 hr
Jul 9, 2:57 PM CDTSpecial Weather StatementBROHidalgo48 min
Jul 9, 3:36 PM CDTAreal Flood AdvisoryBROCameron26 min
Jul 9, 3:40 PM CDTAreal Flood AdvisoryBROCameron13 min
Jul 9, 3:44 PM CDTFlash Flood WarningBROCameron2 hr
Jul 9, 3:52 PM CDTFlash Flood WarningBROCameron42 min
Jul 9, 4:23 PM CDTFlash Flood WarningBROCameron2 hr
Jul 9, 4:59 PM CDTAreal Flood AdvisoryBROWillacy51 min
Jul 9, 5:09 PM CDTSpecial Weather StatementBROBrooks51 min
Jul 9, 5:10 PM CDTSpecial Weather StatementBROKenedy50 min
Jul 9, 5:45 PM CDTAreal Flood AdvisoryBROCameron51 min
Jul 9, 5:59 PM CDTSpecial Weather StatementBROKleberg16 min
Jul 9, 6:01 PM CDTSpecial Weather StatementBROKenedy14 min
Jul 9, 6:09 PM CDTAreal Flood AdvisoryBROKenedy, Willacy51 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.